Alert archive / Georgia / Frost Advisories in 2024

Frost Advisory 2, NWS Atlanta, GA

March 19, 202429 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Mar 19, 2024, 2:38 PM EDT for 29 counties in Georgia. It took effect at Mar 20, 2024, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2024, 2:38 PM EDT (18:38 UTC)
In effect from
Mar 20, 2024, 4:00 AM EDT
Expired
Mar 20, 2024, 9:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 29 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Douglas County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Marion County, GA, Meriwether County, GA, Murray County, GA, Muscogee County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Troup County, GA, Walker County, GA, Webster County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS72 KFFC 191838
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
238 PM EDT Tue Mar 19 2024

GAZ001>005-011>013-019>021-030>032-041>043-052-053-066-067-078-
089>092-102>104-200245-
/O.NEW.KFFC.FR.Y.0002.240320T0800Z-240320T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-
Heard-Coweta-Troup-Meriwether-Harris-Muscogee-Chattahoochee-
Marion-Schley-Stewart-Webster-Sumter-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Carrollton, Douglasville, Newnan, Columbus, Lumpkin, and Americus
238 PM EDT Tue Mar 19 2024

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

* WHAT...Temperatures of 33 to 36 will result in frost formation.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 4 AM to 9 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
178 
WWUS72 KFFC 200530
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
130 AM EDT Wed Mar 20 2024

GAZ001>005-011>013-019>021-030>032-041>043-052-053-066-067-078-
089>092-102>104-201300-
/O.CON.KFFC.FR.Y.0002.240320T0800Z-240320T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-
Heard-Coweta-Troup-Meriwether-Harris-Muscogee-Chattahoochee-
Marion-Schley-Stewart-Webster-Sumter-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Carrollton, Douglasville, Newnan, Columbus, Lumpkin, and Americus
130 AM EDT Wed Mar 20 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures of 33 to 36 will result in frost formation.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 4 AM to 9 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 19, 1:24 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 19, 1:24 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
124 PM EDT Tue Mar 19 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Wednesday)
Issued at 304 AM EDT Tue Mar 19 2024

Highlights:

 - Freeze Warning remains in effect for much of North and Central
   Georgia trough 10 AM ET

 - High fire danger conditions this afternoon and evening due to
   low relative humidity

Surface high pressure will continue to dominate the weather pattern
through the short-term period. Breezy NW winds continue to slacken
thus temperatures are a little slower to fall. However, temperatures
are expected to be on the chilly side with readings in the upper 20s
roughly north of I-85 and in the low 30s elsewhere. Thus a Freeze
Warning remains in effect through 10 AM ET. Under clear skies,
temperatures are forecast to warm into the mid 50s to low 60s by the
afternoon. With a much drier airmass in place, opted to run below
guidance for dewpoints similar to the previous forecast. Forecast
dewpoints in the teens and low 20s (and potentially single digits
across far NE GA) will result in minimum relative humidity values
less than 25% this afternoon and early evening areawide. Surface
winds look to be elevated just enough to continue to dry fuels. With
all of this in mind opted for a Fire Danger Statement this afternoon
and evening. TOnight temperatures are expected to dip back down in
the 30s though at this time winds look to keep temperatures largely
above freezing. Some patchy frost may be possible across far North
Georgia as well. Warm and dry conditions will prevail again on
Wednesday with temperatures warming back into the 70s.

07

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 304 AM EDT Tue Mar 19 2024

The extended starts off dry with temps having rebounded back to
near seasonal norms by Wed Night/Thu Morning. The high pressure
ridge that built into the area in the short term will still be
keeping things dry, but it will be much weaker Thu morning. By
Wed afternoon the ridge begins to break down as the next wave
develops over the western Gulf. By 12z Thu the next wave will be
moving NE out of the western gulf pushing the remnants of whats
left of the high pressure ridge out of the area. Will see mainly
increased clouds Thu with precipitation moving into Western GA
Thu night. Will see showers and isolated thunderstorms across the
area Thu night through Friday but not seeing much in the way of
instability. The models are showing the main low pressure center
moving across Central GA Friday night witch is a bit further north
than yesterdays model runs. With this low center moving across
the CWA also seeing slightly higher QPF amounts as well. Most
locations across the CWA will see an inch of precipitation or less
through Sat morning but some areas across east central GA could
see 1 to 1.5 inches. This system clears the area by Sat afternoon
with a high pressure ridge building back in and drying things out
through the beginning of next week.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Tue Mar 19 2024

VFR conditions (SKC-FEW AOA 20000 ft AGL and unrestricted
visibility) will continue through 00Z Thursday. Winds will remain
westerly at 2 to 10 kt (highest this afternoon and after 15Z
Wednesday).

//ATL Confidence...18Z Update...
High confidence in all aspects of the KATL TAF.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          39  72  44  71 /   0   0   0   0
Atlanta         39  71  47  71 /   0   0   0   0
Blairsville     33  65  39  67 /   0   0   0   0
Cartersville    35  70  42  71 /   0   0   0   0
Columbus        38  72  47  74 /   0   0   0   0
Gainesville     41  70  45  70 /   0   0   0   0
Macon           38  73  47  74 /   0   0   0   0
Rome            35  71  42  70 /   0   0   0   0
Peachtree City  36  72  44  72 /   0   0   0   0
Vidalia         41  73  48  75 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....01
AVIATION...Albright
Hazardous weather outlook, Mar 19, 9:36 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
936 AM EDT Tue Mar 19 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
936 AM EDT Tue Mar 19 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The fire danger will be high in the region today due to low
relative humidity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Rain showers and isolated thunderstorms are expected between
Friday morning and Saturday morning. Severe weather is not
anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Frost Advisories in Georgia, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.